You are viewing crazymeds

domain of the crazies
it's where we all come together
Seroquel giving me restless legs! 
1st-Sep-2008 10:15 pm
Anyone out there on Seroquel get restless leg type symptoms from it? I've read about it in a few places but never actually found someone else who experiences it. It's really starting to be a problem for me. I've been on Seroquel for 3 years and it's a big part of what helps me sleep. I'm starting to go off my Ambien and so it's making it even harder to deal with.

I feel like I'm crazy because many people who have RLS are prescribed Seroquel to knock them out and Seroquel is GIVING me RLS. I've learned to deal with it a bit better over the years but it's still just one more thing I don't need when struggling to sleep every night.

Just looking for someone who can relate and maybe even know something that would help? I'm desperate!


Comments 
2nd-Sep-2008 02:27 am (UTC)
Did you tell your pdoc? I switched from Seroquel to Sinnequan and it works just as well for sleep.

eta- did you have the RLS before decreasing your Ambien? It might be withdrawal.

Edited at 2008-09-02 02:28 am (UTC)
2nd-Sep-2008 05:59 am (UTC)
I have a new pdoc and I finally told her about it last time I saw her, before that I've just put up with it for 3 years. I had it even before I stopped the Ambien, I've switched to diphenhydramine for sleep but even with that I'm still having issues. Ugh.
2nd-Sep-2008 02:40 am (UTC)
uhhh people who have RLS SHOULDNT be prescribed it.

RLS is one level of dopamine (i cant remember if its too much or too little) and the way seroquel acts on dopamine makes RLS worse.

thats why it gives you that symptom.

medicines for RLS like Requip and well... any parkinsons medicine.. to the exact opposite of Seroquel to dopamine.
2nd-Sep-2008 03:07 am (UTC)
Makes sense since seroquel antagonizes dopamine receptors and RLS drugs like mirapex and requip are dopamine receptor agonists.
2nd-Sep-2008 01:54 pm (UTC)
yes. thank you. i couldnt remember the terms. fucking topamax.
7th-Sep-2008 05:00 am (UTC)
hahaha and I just started topamax too
2nd-Sep-2008 06:00 am (UTC)
Do you have a link regarding this? I'd like to read it. Seroquel helps my restless legs.
2nd-Sep-2008 07:40 am (UTC)
http://www.drugs.com/drug-interactions/seroquel_d04220_requip-xl_d04215.html

That's all I could find. The Seroquel probably just makes you super tired so you can fall asleep.
2nd-Sep-2008 06:02 am (UTC)
I never had RLS before I took Seroquel. Once I got used to Seroquel being in my system and it didn't knock me out immediately after I took it I started getting the symptoms. They set in a few hours after I take it.

If I took something like Requip would it be bad because it would counteract the Seroquel?
2nd-Sep-2008 04:15 am (UTC)
Seroquel gave me RLS so my pdoc prescribed Requip and it helps immensely. Even though I'm no longer on Seroquel, I still have RLS so I continue to take it. For me it's a wonderful medication.

Good luck!
2nd-Sep-2008 06:05 am (UTC)
Very good to know. I think I'm going to ask mine about it my next appointment. Did the Requip effect how much Seroquel you had to take or anything?
2nd-Sep-2008 02:16 pm (UTC)
No, the Requip didn't affect how much Seroquel I had to take. The only reason I'm no longer on the Seroquel is because I was diagnosed with Type II Diabetes so I was switched to Abilify.
2nd-Sep-2008 04:25 am (UTC)
It used to do that for me. But, it went away. It was SO annoying, though. I didn't really do much to help it. When it got bad, I would just get up for a while and smoked some ciggs and eventually fell asleep. But, yeah, it eventually went away for me.
2nd-Sep-2008 06:07 am (UTC)
What dose are you on? How long did it take for it to go away? I'm sure it won't since it's been 3 years but...I guess I can hope. :-)
2nd-Sep-2008 04:29 am (UTC)
I'm having the same issue - I'm calling my shrink tomorrow. The twitchy stuff is a bad scene.
Tardive Dyskinesia scares the hell out of me.
2nd-Sep-2008 06:07 am (UTC)
Ugh. Good luck, it is definitely frustrating.
2nd-Sep-2008 06:01 am (UTC)
Seroquel actually helped my RLS. I hope you find something to help you.
2nd-Sep-2008 06:06 am (UTC)
Does it help because it knocks you out and helps you sleep?
2nd-Sep-2008 06:14 am (UTC)
I think that's the reason. One of the reasons I have really bad insomnia is my RLS and Seroquel has helped a lot. (I only take it for insomnia). Maybe the dosage has something to do with it? Because after a certain amount it stops being sedating and starts acting as an anti-psychotic.
2nd-Sep-2008 07:33 am (UTC)
I was wondering the same thing. I've heard it's less sedating at the high doses. I take 700mgs for bipolar disorder. Maybe the higher dose messes with my dopamine more too and makes it worse? I dunno.

I love how subjective medications are! So weird.
2nd-Sep-2008 07:37 am (UTC)
I think that would be the answer re the dopamine. Have you tried taking iron and magnesium for RLS? Some people find that helps them.

Did you gain much weight with it (if you don't mind me asking). I have gained 3kg since I started taking it about 6 months ago.
2nd-Sep-2008 07:46 am (UTC)
Iron and magnesium...no, how much of that should I be taking? In the past I did try choking down some quinine water but it didn't do much of anything.

Unfortunately I gained a lot of weight on Seroquel...about 35lbs.

What dosage are you on?
2nd-Sep-2008 08:11 am (UTC)
It's probably worth getting your iron levels tested before you supplement, because if you have high iron and supplement it can be bad. I don't supplement iron because I'm have quite high levels even though I'm an almost-vegan. My gf is border-line anemic and the supplements she takes are called Ferro-gradumet or grad C (added vit C for absorption). That supplement has 105mg elemental iron. Most supplements have way less than that I think.

I do take magnesium and calcium though. The dose of magnesium in my supplement is 115.9mg and calcium 229mg.

I have come across some studies that show iron helping RLS and magnesium the same. It's worth a shot.

I'm on 200mg seroquel, 10mg lexapro and 5mg amitriptyline (starting soon).
2nd-Sep-2008 11:12 am (UTC)
Seroquel gave me horrible RLS. I'd had it before, but it was never bad enough that I had to take medication for it. Now I take Requip for the RLS and I stopped taking the Seroquel. I was taking it for my insomnia because nothing else touched it. Seroquel did make me tired and could have helped me sleep, but I couldn't sleep because I was getting up all night and pacing to try to relieve the pain my legs.

And yes, my doctor told me that the two would cancel each other out, so there was really no point in taking the Seroquel. My RLS is still there, but it's nowhere near as bad as it was when I was taking the Seroquel.
This page was loaded Nov 28th 2014, 9:25 am GMT.